A 18-year-old male asked:
after eating a sonic hamburger and some salty fries my bp shot up to 157/118 and was followed by indigestion. i'm 20 year old male, 6 foot 3 265 lbs relatively inactive, diagnosed with anxiety/panic attacks and palpitations, i'm wondering what caused the
3 doctor answers • 6 doctors weighed in
Internal Medicine 41 years experience
Yes, : Yes, the hamburger and influx of sodium in your system may have caused the spike in your blood pressure. The salt in this meal can cause some degree of dehydration, making your heart beat faster. Also, any anxiety/panicky feelings, along with your cardiac history may have contributed to the spike. Since this was followed by indigestion, there may have been degree of pain that your body was feeling at the time. Take your blood pressure on a day when you are feeling calm. See your doctor if your blood pressure is consistently higher than your normal blood pressure.
5.4k viewsReviewed >2 years ago
Psychiatry 28 years experience
Diagnosis: A visit to your dr, and no doubt some weight loss combined with a well planned exercise program and healthy diet will certainly be recommended. Sleep lab may also help rule out typical diagnosis.
5.2k viewsReviewed >2 years ago
Cardiac Electrophysiology 31 years experience
Reacting to gluten?: If you ate fatty foods, you may develop a condition called "endothelial dysfunction" i.e. Sluggish arteries with blood flow problems. So eat healthy, minimize fat, refined sugar and foods with gluten. You may feel better... Good luck!
5.2k viewsAnswered >2 years ago
A 25-year-old member asked:
What does nitroglycerin do during a heart attack?
2 doctor answers • 2 doctors weighed in
Cardiology 23 years experience
Reduce pain: There is actually some debate about the use of nitroglycerine in the setting of all heart attacks. It is known that nitroglycerine dilates the veins and to a lesser extent the arteries and sort of "unloads" the heart. As such it will make it easier for the heart to pump under the stressful circumstances of a heart attack. However, when the blood pressure is low, it is not a good idea.
6.3k viewsAnswered >2 years ago
A 34-year-old member asked:
My skin partially peeled off the bottom of my feet how can I prevent pain while walking?
2 doctor answers • 3 doctors weighed in
Sports Medicine 15 years experience
Multi-layer dressing: Use sterile dressing and antibiotic ointment over the exposed skin to prevent infection and promote healing. Use a second layer of dressing or gauze. In between the first and second layer apply a lubricant such as vaseline or petroleum jelly. Secure those layers with a roll gauze and tape. All of this goes under your sock and should prevent pain when walking.
6.2k viewsReviewed >2 years ago
A 36-year-old member asked:
Is there a stronger combination of medicines than lyrica (pregabalin) and naproxen for treating nerve pain in the feet?
2 doctor answers • 6 doctors weighed in
Physical Medicine and Rehabilitation 18 years experience
Yes: Lyrica (pregabalin) is one type of "nerve pain" medicine. There are several different types of "nerve pain" medication. You would want to increase Lyrica (pregabalin) to the highest dose before you could say it isn't working. Naproxen is an an anti-inflammatory medication. Narcotics are the strongest medication with evidence for improving neuropathic pain.
6.4k viewsAnswered >2 years ago
A 33-year-old member asked:
Would a pinched sciatic nerve cause pain in wrists and numbness/tingling in hands or feet?
2 doctor answers • 5 doctors weighed in
Dr. Ken Starnesanswered
General Practice 9 years experience
Feet maybe, hands no: The sciatic nerve runs from the gluteal region (your rear end) down the back of your leg, then branches to innervate the back of the thigh and leg as well as the outer part of the lower leg and then parts of the feet. An injury may cause those symptoms there, as well as problems with motion.
The major nerves that serve the hands are the radial, ulnar and median.
6.1k viewsReviewed >2 years ago
A 55-year-old male asked:
Three years ago, I was stung by a yellow jacket on the side of my big toe. The pain is so intense that I get tremors. I took benadryl (diphenhydramine). There is no swelling now. Canthere be possible nerve damage?
4 doctor answers • 8 doctors weighed in
Podiatry 41 years experience
Probably not: It may me a reaction to the sting.
You should seek medical attention asap.
5.7k viewsReviewed >2 years ago
Last updated Jan 23, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.